Posted by: Anonymous24 | 2009-06-11

Need help please

Hi Doc,

I posted a Q on this forum to you about a month ago, just to refresh the subject was bad dreams, i told you that my GP did put me on serlife wich is for depression and anxiety, and i was 10 days on the meds at that time and that since i started on it i had bad dreams every night, you replyed and said that my body and mind still needs to get used to it and the bad dreams will eventually go away and it usually takes 10 - ? days to get use to.

Well now i am on the meds for a little over a month and i am still getting bad dreams every night! the last two weeks has been really bad bcoz one moment i am on top of the world and nothing can get me down then the next moment i am down in the dumbs and i am sooooo irritated,this week a was down the whole week and i wanted to cry for anything if someone is looking at me in the wrong way i want to either cry or fight, today was obviosly the day that someone at work said something to me that they shouldn' t have said and it was not intended to be mean. the next moment i was so mad bcos of it and i started crying. I want to cry about everything and i get irritated and snaps back at people very quickly. I went to my GP yesturday and told him about the bad dreams and then he wanted to put me on cilift wich i was on about two years ago and it also did not work well with me and I told him that and he said that that is the only thing he can give me so i either change to cilift or stay on serlife. Please help me i am seriously considdering taking my own life!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't recall the details of what I said last time, but I would indeed say that ALL side-effects tend to improve after a week or two. But some people do indeed experience extra bad dreams while on some ADs, and then theyr GOP should have the good sense to change them to a different AD, preferebly to try one of a slightly different mode of action, and see if this doesn't help the depression but without the bad dreams.
I have never heard of a GP who only knows 2 AD drugs, and even facd with your problems, insists that you must take either on or the other, and no other. That's ridiculous.
Especially as you are feeling suh despair, URGENTLY arrange to see a good local PSYCHIATRIST, a genuien specialist in these problems, who will re-assess you and make a wiser and less narrowly limited choice of treatments, which may well include CBT counselling as well as a different AD.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.